Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 115, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 3, 2012, 4:59 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2012, 4:59 PM PDT (23:59 UTC)
- Expired
- Aug 4, 2012, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
613 WHUS76 KMTR 032359 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 459 PM PDT FRI AUG 3 2012 PZZ530-040800- /O.NEW.KMTR.SC.Y.0115.120803T2359Z-120804T1000Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 459 PM PDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE TO IMPACT THE SAN FRANCISCO BAY THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND IN THE VICINITY OF THE ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
217 WHUS76 KMTR 040352 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 852 PM PDT FRI AUG 3 2012 PZZ530-041000- /O.CON.KMTR.SC.Y.0115.000000T0000Z-120804T1000Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 852 PM PDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE TO IMPACT THE SAN FRANCISCO BAY THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND IN THE VICINITY OF THE ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
477 WHUS76 KMTR 041005 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 305 AM PDT SAT AUG 4 2012 PZZ530-041815- /O.EXP.KMTR.SC.Y.0115.000000T0000Z-120804T1000Z/ /O.NEW.KMTR.SC.Y.0116.120804T1900Z-120805T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 305 AM PDT SAT AUG 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL IMPACT THE SAN FRANCISCO BAY THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND IN THE VICINITY OF THE ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 3:03 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 3, 3:03 PM PDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
303 PM PDT FRI AUG 3 2012
.DISCUSSION...AS OF 01:35 PM PDT FRIDAY...SKIES HAVE CLEARED
EXCEPT IN THE IMMEDIATE COASTAL AREAS IN STRATUS FAVORED
LOCATIONS. TEMPERATURES HAVE RESPONDED BY WARMING WELL INTO THE
90S ACROSS THE INTERIOR VALLEYS AND UPPER 50S TO MID 60S ON THE
COAST. THE GREATEST IMPACT IN THE UPCOMING FORECAST PERIOD WILL BE
FOR SATURDAY. THE POTENTIAL FOR ISOLATED THUNDERSTORMS
CONTINUES...PRIMARILY IN THE HIGHER ELEVATIONS. THERE REMAINS SOME
UNCERTAINTY WITH VARIATIONS BETWEEN THE FORECAST MODELS BUT THE
HIGHEST CONFIDENCE REMAINS IN THE HIGH TERRAIN OF SOUTHEAST
MONTEREY/SAN BENITO COUNTIES. THE NORTHWARD EXTENT OF ANY ISOLATED
STORMS REMAINS IN QUESTION SOMEWHAT BUT WILL CONTINUE TO MENTION A
VERY LOW END SLIGHT CHANCE POP ACROSS HIGH TERRAIN. LOOKING MORE
IN DEPTH INTO THE MODELS FOR SATURDAY SHOWS A TROUGH OFF TO OUR
SOUTHWEST AND A RIDGE OVER THE SOUTHERN PLAINS. THE FUNNEL BETWEEN
THE TWO WILL CONTINUE TO DRAW UP MID AND HIGH LEVEL MOISTURE FROM
500 MB ON UP. THIS MOISTURE WILL INTERACT WITH A VORT MAX SLIDING
NORTH ACROSS THE AREA SATURDAY. WITH STABLE LOW LEVELS THE PRIMARY
INSTABILITY SOURCE REMAINS ELEVATED AND NAM12 DEPICTS MUCAPE IN
THE MID LEVELS OF 100-200 J/KG. THE COMBINATION OF THE ELEVATED
INSTABILITY...MODERATE MID/HIGH LEVEL MOISTURE TRANSPORT...AND 500
MB VORT MAX ASSOCIATED WITH THE PERIPHERY OF THE APPROACHING
PACIFIC TROUGH WILL WARRANT THE LOW POPS FOR THUNDERSTORMS IN
HIGHER ELEVATIONS...WITH THE GREATEST CONFIDENCE IN THE EASTERN COUNTIES.
DRY LIGHTNING THREAT WILL HEIGHTEN RISK OF FIRE STARTS AS
DETAILED IN FIRE WEATHER DISCUSSION/FORECAST. WILL CONTINUE TO
MONITOR FOR NORTHWARD DEVELOPMENT OF STORMS LATE SATURDAY BUT THIS
REMAINS WITH LOWER CONFIDENCE TO PREVENT HIGHER POPS.
BESIDES THIS ONE POTENTIAL HIGHER IMPACT EVENT...THE FORECAST WILL
REMAIN RATHER STANDARD FOR AUGUST. A STRONG 500 MB RIDGE CENTERED
IN THE DESERT SOUTHWEST WILL BUILD ITS INFLUENCE BACK TOWARDS THE
REGION BY EARLY NEXT WEEK...SENDING INTERIOR TEMPERATURES HIGHER
AND FROM THE LOOKS OF THE EXPECTED WARMING...VERY HOT IN THE 100S
AGAIN. THIS WILL AGAIN ALLOW FOR STRONGER SUBSIDENCE INVERSION TO
DEVELOP AND TRAP THE MARINE LAYER AND KEEP COASTAL TEMPS COOL.
&&
.AVIATION...AS OF 11:20 AM PDT FRIDAY...SIMILAR TO YESTERDAY
OUTSIDE OF PORTIONS OF MONTEREY BAY VFR FOR THE TERMINALS TODAY
WITH ANOTHER ROUND OF MVFR TO LIFR EXPECTED TONIGHT. MARINE LAYER
FORECAST TO DEEPEN SO POSSIBLE LATE BURN-OFF TOMORROW.
VICINITY OF KSFO...VFR THROUGH MOST OF THE EVENING WITH AFTERNOON
WINDS TO 20 KT. SOME CONCERN BURN-OFF COULD BE LATE TOMORROW
(POSSIBLY 20Z). FOR NOW WILL HEDGE MORE TOWARD CLIMO WITH 18Z ON
SATURDAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR THIS AFTERNOON WITH RETURN OF
LIFT TO IFR CIGS AFTER 03Z AT BOTH KMRY AND KSNS.
&&
.FIRE WEATHER...AS OF 3:05 PM FRIDAY...MAJOR CONCERN IS LIGHTNING
POTENTIAL ON SATURDAY. CURRENTLY ACROSS THE STATE THERE HAVE
BEEN UPWARDS OF 75 STRIKES OVER VENTURA AND LA COUNTIES THAT
WASNT REALLY CAPTURED BY MODELS. THE SYNOPTIC PATTERN IS COMPLEX
THAT IS DRIVING THE UPCOMING WEATHER AS MOISTURE OVER THE DESERTS
GETS ENTRAINED IN CYCLONIC FLOW OFF THE COAST. GFS MODEL...ALTHOUGH
LOWER RESOLUTION SEEMS TO HAVE GOOD HANDLE ON THINGS. BEST ESTIMATE
HERE SUGGESTS POTENTIAL FOR T-STORMS OVER MONTEREY AND SAN BENITO
AS EARLY AS SATURDAY MORNING...THEN PROPAGATING NORTHWARD THROUGH
THE DISTRICT ON SATURDAY. LATEST FORECAST WILL SHOW LAL OF 2 WITH SLIGHT
CHANCE OF DRY THUNDERSTORMS. AREAL COVERAGE AND CONFIDENCE STILL
REMAINS TOO LOW TO GO WITH RED FLAG WARNING OR FIRE WEATHER
WATCHES AT THIS TIME. OTHER PARTS OF THE STATE WITH RFW HEADLINES
HAVE MUCH HIGHER CONFIDENCE OF EVENT UNFOLDING. WILL CONTINUE TO
MONITOR AND UPDATE FORECASTS AS EVENT UNFOLDS. BELIEVE THAT CELLS
OVER SOCAL WILL FALL APART THIS EVENING BUT THEN WILL HAVE TO
WATCH CLOSELY FOR REDEVELOPMENT LATE TONIGHT/EARLY SATURDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: JOHNSON
AVIATION/MARINE: BELL
FIRE WEATHER: RWWHazardous weather outlook, Aug 3, 10:34 AM PDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1034 AM PDT FRI AUG 3 2012 CAZ507-510>512-517-518-041745- NORTH BAY MOUNTAINS-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1034 AM PDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE BY SATURDAY MORNING IN HIGHER TERRAIN AREAS OF EXTREME SOUTHERN MONTEREY AND SAN BENITO COUNTIES. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH SEVERE WEATHER NOT EXPECTED. THE GREATEST RISK IS ACROSS THE HIGHER ELEVATION TERRAIN OF THE AREA. STORMS ARE POSSIBLE BY MID MORNING SATURDAY ACROSS THE HIGH TERRAIN OF MONTEREY AND SAN BENITO COUNTIES WITH THE POSSIBILITY FOR ADDITIONAL ISOLATED THUNDERSTORMS ACROSS THE HIGHER ELEVATIONS OF CENTRAL AND NORTHERN PORTIONS OF THE FORECAST AREA DURING THE AFTERNOON AND EVENING HOURS SATURDAY. DRY LIGHTNING...RESULTING IN AN ENHANCED WILDFIRE THREAT AS WELL AS OCCASIONAL CLOUD TO GROUND STRIKES PRIMARILY ALONG RIDGE TOPS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.